Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Oct 17, 2021, 3:04 PM CDT for Aransas County, Refugio County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2021, 3:04 PM CDT (20:04 UTC)
- Expired
- Oct 18, 2021, 11:40 AM CDT
- In force
- 21 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Copano Creek near Refugio (RCCT2). The gauge peaked at 12.14 ft at Oct 18, 2021, 4:00 PM CDT.
- Action stage
- 5 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08189200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
623
WGUS44 KCRP 172004
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
304 PM CDT Sun Oct 17 2021
...The National Weather Service in Corpus Christi TX has issued
a Flood Warning for the following river in Texas...
Copano Creek near Refugio affecting Refugio and Aransas
Counties.
For the Copano Creek...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC007-391-180215-
/O.NEW.KCRP.FL.W.0061.211017T2004Z-211018T0840Z/
/RCCT2.1.ER.211017T1936Z.211017T2000Z.211017T2240Z.NO/
304 PM CDT Sun Oct 17 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Copano Creek Near Refugio.
* From this afternoon to late tonight.
* At 2:30 PM CDT Sunday, the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will crest near 12.1 feet this evening, then
drop below flood stage early Monday morning.
* Impact...At 12.0 feet, minor lowland flooding occurs.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$2 follow-up statements
905
WGUS84 KCRP 180209
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
909 PM CDT Sun Oct 17 2021
...The Flood Warning is extended for the following river in Texas...
Copano Creek near Refugio affecting Refugio and Aransas Counties.
For the Copano Creek...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
The next statement will be issued Monday morning at 1130 AM CDT.
&&
TXC007-391-181630-
/O.EXT.KCRP.FL.W.0061.000000T0000Z-211018T1640Z/
/RCCT2.1.ER.211017T1936Z.211018T0300Z.211018T1500Z.NO/
909 PM CDT Sun Oct 17 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Copano Creek Near Refugio.
* Until late tomorrow morning.
* At 8:30 PM CDT Sunday, the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will crest late Sunday night near 12.1 feet,
then begin a slow fall, dropping below flood stage late Monday
morning.
* Impact...At 12.0 feet, minor lowland flooding occurs.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$585
WGUS84 KCRP 181324
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
824 AM CDT Mon Oct 18 2021
...The Flood Warning continues for the following rivers in Texas...
Copano Creek Near Refugio affecting Refugio and Aransas Counties.
For the Copano Creek...including Refugio...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC007-391-181645-
/O.CON.KCRP.FL.W.0061.000000T0000Z-211018T1640Z/
/RCCT2.1.ER.211017T1936Z.211018T1500Z.211019T0500Z.NO/
824 AM CDT Mon Oct 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Copano Creek Near Refugio.
* Until late this morning.
* At 7:30 AM CDT Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.2 feet
late this morning. It will then fall below flood stage just after
midnight tonight.
* Impact...At 12.0 feet, Minor lowland flooding occurs.
&&
LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
2816 9710 2833 9717
$$
TEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 17, 12:15 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 17, 12:15 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1215 PM CDT Sun Oct 17 2021 .AVIATION... VFR conditions will persist across S TX through the TAF period. High pressure across the area will result in light northeast to east flow through this afternoon, then becoming light and variable overnight. Winds are expected to become southeast on Monday as the surface high slides east. Will see mainly thin cirrus clouds, but a few lower clouds around 3500ft will begin moving into S TX as low level moisture begins to increase overnight. && .PREV DISCUSSION... /Issued 632 AM CDT Sun Oct 17 2021/ AVIATION /12Z TAFs/... VFR conditions will prevail through the entire period with SCT to BKN upper level clouds. Light northeasterly to easterly winds will persist, a few models indicate 4K ft clouds developing overnight over the Coastal Plains due to the slight increase in low-level moisture. PREV DISCUSSION... /Issued 422 AM CDT Sun Oct 17 2021/ SHORT TERM (Today through Monday)... Stay safe and enjoy this beautiful Sunday! Surface high pressure over Southeast Texas will gradually shift east- northeastward as a mid-level shortwave progresses through the area today. PWATs remain well below 1.0" (less than 50th percentile), will prohibit any rain chances but energy aloft will lead to upper- level cirrus development. Therefore, a pleasant Sunday is in store with partly to mostly cloudy skies, winds light out of the northeast, and highs in the mid to upper 70s. A stray shower or two is possible over the open waters, but moisture is still significantly limited and therefore kept only silent PoPs. For tonight, clouds will begin to decrease in coverage and shift eastward as the shortwave trough moves eastward. Winds will remain light to calm out of the northeast and with the decreasing clouds, should lead to another efficient radiational cooling night, with lows in the lower 50s inland to the lower 60s near the coast. On Monday, ridging aloft will dominate leading to mostly sunny skies; surface moisture gradually increases as the surface high pressure shifts further into the Southeast CONUS, causing winds to veer back onshore. Temperatures will begin to increase as warm air advection returns, highs are expected to range from the upper 70s across the eastern half of the CWA, to the mid 80s over the Rio Grande Plains. Again, a stray shower is possible over the Coastal Bend and waters (hinted by HiRes-ARW, NAM) but the lack of sufficient moisture, lift, and confidence leads to only silent PoPs (10%). LONG TERM (Monday Night through Saturday)... Mid/upper level low pressure will move from the west coast into the midwest Tuesday into Wednesday. This low will be responsible for several mid-level shortwaves that will pass over the region from Wednesday through the end of the week. Moisture return will be in play, however deep moisture will be fairly limited, and the impulses weak, thus rain chances are not expected to be substantial. Will still keep mainly slight chance PoPs daily from Thursday on for eastern areas. By late week, a surface front moves into Texas, but latest model runs no longer bring it this far south as the parent low and associated energy have already moves into the northeast US. Not confident yet on the evolution of this feature as there has been plenty of inconsistency with models, but for now have removed it...not that it was going to do much for our sensible weather anyway. Temperatures will warm back above normal through much of the long term period. Min temps continue to increase as dpts return to the upper 60s and lower 70s. MARINE... Northeasterly winds will subside to weak to moderate this morning and continue through Sunday. Following light northeast flow Sunday night, weak onshore flow returns Monday. Isolated showers and thunderstorms are possible by mid-week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 76 59 79 66 84 / 0 10 10 0 10 Victoria 75 51 79 59 84 / 0 10 10 0 10 Laredo 78 59 84 65 88 / 0 0 0 0 0 Alice 78 54 81 61 86 / 0 0 10 0 0 Rockport 77 63 79 68 83 / 0 10 10 0 10 Cotulla 77 54 83 64 89 / 0 0 0 0 0 Kingsville 77 56 81 63 85 / 0 10 10 0 0 Navy Corpus 75 67 78 72 83 / 0 10 10 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...AVIATION
Hazardous weather outlook, Oct 17, 4:34 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 434 AM CDT Sun Oct 17 2021 TXZ229>234-239>247-342>347-442-443-447-180945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 434 AM CDT Sun Oct 17 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. GMZ230-235-250-255-270-275-180945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 434 AM CDT Sun Oct 17 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are possible Thursday and Friday. EMF/PH
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.